Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 293, NWS Raleigh, NC

July 8, 2008Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2008, 2:04 PM EDT for Halifax County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 2:04 PM EDT (18:04 UTC)
Expired
Jul 8, 2008, 2:45 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 97 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:40 PM EDTTSTM WND DMG5 Nnw Halifax, NCLAW ENFORCEMENT REPORTED TREES DOWN ACROSS AURELIAN SPRINGS ROAD... NEAR NC HWY 125.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:03 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 081803
SVRRAH
NCC083-081845-
/O.NEW.KRAH.SV.W.0293.080708T1804Z-080708T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
204 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF AIRLIE...OR 15 MILES
  SOUTHEAST OF WARRENTON...MOVING EAST AT 20 MPH. PENNY SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AIRLIE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
      3632 7747 3622 7738 3621 7738 3618 7734
      3615 7791 3619 7794 3618 7798 3620 7800
      3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1804Z 260DEG 17KT 3625 7793

$$

GIH
2 follow-up statements
000 
WWUS52 KRAH 081833
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT TUE JUL 8 2008

NCC083-081845-
/O.CON.KRAH.SV.W.0293.000000T0000Z-080708T1845Z/
HALIFAX NC-
232 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HALIFAX COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR  
HALIFAX...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELDON...TILLERY...
SOUTH WELDON...ROSEMARY...ROANOKE RAPIDS AND ENFIELD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
      3632 7747 3622 7738 3621 7738 3618 7734
      3615 7791 3619 7794 3618 7798 3620 7800
      3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1832Z 260DEG 17KT 3627 7777

$$

RWH
000 
WWUS52 KRAH 081850
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT TUE JUL 8 2008

NCC083-081859-
/O.EXP.KRAH.SV.W.0293.000000T0000Z-080708T1845Z/
HALIFAX NC-
249 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY EXPIRES AT 245
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL 
MOVE ACROSS SOUTHERN HALIFAX COUNTY DURING THE NEXT 30 MINUTES AND 
THEY WILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
      3632 7747 3622 7738 3621 7738 3618 7734
      3615 7791 3619 7794 3618 7798 3620 7800
      3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1833Z 260DEG 17KT 3634 7769

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:50 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 8, 1:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER
LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY.
THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY
WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /REST OF TODAY THROUGH TONIGHT/...
AS OF 150 PM TUESDAY...

ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY.
MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW
POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND
VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF
-10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE
COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE
THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL...
ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE
CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A
POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY
MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY...
THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH
SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY
THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER
CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS
OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND
IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS
AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH
INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE
CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY
SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN
THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS
LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT...
ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO
SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY...
SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO
-30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL
SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS
THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST
THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST
WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE
LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID
CLOUDINESS AND SHOWERS.

THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL
INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY
EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS
AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD
06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE
MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND
STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER
MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS
OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW
CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY
MILD... AROUND 70-74.

HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW
SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE
NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL)
AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP
LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF
SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND
A BRISK SOUTHWEST WIND. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 200 PM MONDAY...

WEDNESDAY:

MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW
AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY
AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING
2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL
CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL
TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME
EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN
WESTERLY FLOW...88 TO 92 DEGREES.

WEDNESDAY NIGHT:

WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY
MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW
LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY
COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT.

THURSDAY AND THURSDAY NIGHT:

A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG
LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT
AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY
THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK...
HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET.
HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME
CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY
COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 240 AM TUESDAY...

DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE
BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA
SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO
LOWER 70S.

MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE
MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING
SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED
MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE
LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S
SOUTHEAST.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
AS OF 100 PM TUESDAY...

WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A
PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM
EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS
RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID
LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT
OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY
PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH...
PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF
STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE
GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO
9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS
SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH
TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD
DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP
TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO
SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING.

LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND
HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST
EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH
EVENING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MLM
LONG TERM...RHJ
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT TUE JUL 8 2008

NCZ007>011-025>028-041>043-078-089-091715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
111 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON
THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND
DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 10 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON
THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ021>024-038>040-073>077-083>086-088-091715-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
111 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS
AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER...
AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 8 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Jul 8, 1:10 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
110 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             2 WSW ROXBORO           36.39N 79.00W
07/08/2008  E1.75 INCH       PERSON             NC   LAW ENFORCEMENT

&&

LPAGANO
Local storm report, Jul 8, 1:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     4 W BETHEL HILL         36.49N 78.95W
07/08/2008                   PERSON             NC   TRAINED SPOTTER

            SPOTTER REPORTED 2 TREES DOWN ON EDWIN ROBINSON ROAD IN
            NORTHERN PERSON COUNTY.

&&

LPAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph57 min
Jul 7, 10:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Jul 7, 11:08 PM EDTSevere Thunderstorm WarningRAHPerson24 min
Jul 8, 12:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person49 min
Jul 8, 1:24 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston51 min
Jul 8, 1:31 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren44 min
Jul 8, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne46 min
Jul 8, 2:22 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson38 min
Jul 8, 2:49 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jul 8, 2:58 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson62 min
Jul 8, 3:13 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne36 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly66 min
Jul 8, 5:22 PM EDTFlash Flood WarningRAHStanly113 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly64 min
Jul 8, 5:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph56 min
Jul 8, 6:13 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 8, 6:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond61 min
Jul 8, 6:40 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
Jul 8, 6:46 PM EDTSevere Thunderstorm WarningRAHAnson44 min
Jul 8, 6:58 PM EDTSevere Thunderstorm WarningRAHHoke, Lee, Montgomery, Moore, Richmond, Scotland62 min
Jul 8, 7:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Jul 8, 7:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jul 8, 7:54 PM EDTTornado WarningRAHHarnett, Lee23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.